Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 18, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 20, 2013, 3:47 PM CDT for Lake County, Porter County, Indiana. It took effect at Sep 20, 2013, 9:31 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 3:47 PM CDT (20:47 UTC)
- In effect from
- Sep 20, 2013, 9:31 PM CDT
- Expired
- Sep 22, 2013, 4:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WHUS43 KLOT 202047 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 347 PM CDT FRI SEP 20 2013 INZ001-002-210500- /O.NEW.KLOT.BH.S.0018.130921T0900Z-130922T0900Z/ LAKE IN-PORTER- 347 PM CDT FRI SEP 20 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL RESULT IN HIGH WAVES OF 4 TO 6 FT DURING THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
6 follow-up statements
729 WHUS43 KLOT 210231 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 931 PM CDT FRI SEP 20 2013 INZ001-002-211045- /O.EXT.KLOT.BH.S.0018.130921T0231Z-130922T0900Z/ LAKE IN-PORTER- 931 PM CDT FRI SEP 20 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE SATURDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL RESULT IN HIGH WAVES OF 4 TO 6 FT DURING THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
067 WHUS43 KLOT 210822 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 322 AM CDT SAT SEP 21 2013 INZ001-002-211630- /O.CON.KLOT.BH.S.0018.000000T0000Z-130922T0900Z/ LAKE IN-PORTER- 322 AM CDT SAT SEP 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL RESULT IN HIGH WAVES OF 4 TO 6 FT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ RATZER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
030 WHUS43 KLOT 211404 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 904 AM CDT SAT SEP 21 2013 INZ001-002-212215- /O.CON.KLOT.BH.S.0018.000000T0000Z-130922T0900Z/ LAKE IN-PORTER- 904 AM CDT SAT SEP 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL RESULT IN HIGH WAVES OF 4 TO 7 FT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ BMD PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
575 WHUS43 KLOT 212011 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 311 PM CDT SAT SEP 21 2013 INZ001-002-220415- /O.CON.KLOT.BH.S.0018.000000T0000Z-130922T0900Z/ LAKE IN-PORTER- 311 PM CDT SAT SEP 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...NORTHERLY WINDS WILL RESULT IN HIGH WAVES OF 5 TO 8 FT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ BMD PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
853 WHUS43 KLOT 220207 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 907 PM CDT SAT SEP 21 2013 INZ001-002-220900- /O.CON.KLOT.BH.S.0018.000000T0000Z-130922T0900Z/ LAKE IN-PORTER- 907 PM CDT SAT SEP 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...HIGH WAVES OF 4 TO 7 FT WILL CONTINUE LATE THIS EVENING...BUT THEY WILL GRADUALLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
822 WHUS43 KLOT 220847 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 347 AM CDT SUN SEP 22 2013 INZ001-002-221000- /O.EXP.KLOT.BH.S.0018.000000T0000Z-130922T0900Z/ LAKE IN-PORTER- 347 AM CDT SUN SEP 22 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... NORTH WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. LOCAL BUOY OBSERVATIONS INDICATE WAVES WERE 3 TO 4 FEET...AND WILL ALSO CONTINUE TO SUBSIDE. THEREFORE THE RIP CURRENT RISK HAS DIMINISHED. $$ RATZER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 3:41 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 20, 3:41 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
341 PM CDT FRI SEP 20 2013
.DISCUSSION...
341 PM CDT
THE COLD FRONT CONTINUES TO STRUGGLE TO MAKE A SIGNIFICANT EASTWARD
PUSH ACROSS THE REGION THIS AFTERNOON...SLOW BUT SURE IS THE NAME OF
THE GAME.
THE UPPER PATTERN FROM THE EASTERN PACIFIC ACROSS NOAM TO THE
WESTERN ATLANTIC IS HIGHLY AMPLIFIED AND SLOWLY PROGRESSIVE. AT
EARLY AFTERNOON AN UPPER TROUGH EXTENDS SOUTHWARD ACROSS WESTERN
ONTARIO AND THEN SOUTHWESTWARD ACROSS THE UPPER MS AND MID MO
VALLEYS...TO THE PLAINS OF EASTERN CO AND WESTERN. A COMPACT...
SHEARED UPPER CIRCULATION THAT WAS NORTH OF LAKE WINNIPEG THIS
MORNING HAS QUICKLY DROPPED SOUTHWARD TO OVER THE SD-MN BOARDER...
STARTING TO TURN SOUTH-SOUTHEASTWARD AS IT APPROACHES THE TROUGH
AXIS.
MODELS ARE SIMILAR IN THEIR SOLUTIONS IN TAKING THIS DISTURBANCE
SOUTHEASTWARD TO SOUTHEASTERN MN AT 21.00Z THEN EAST-SOUTHEASTWARD
TO SOUTHERN WI AT 21.06Z AND THEN LIFTING NORTHEASTWARD AND
NORTH-NORTHEASTWARD OUT OF THE TROUGH AXIS TO NORTHERN LOWER MI BY
21.12Z. WITH THE DISTURBANCE NEARING THE UPPER TROUGH AXIS LATE THIS
AFTERNOON AND EARLY THIS EVENING AND THEN ROTATING THROUGH IT LATE
TONIGHT AND OVERNIGHT THE UPPER TROUGH IS ACCELERATE EASTWARD...
WHICH IN TURN ALLOWS THE COLD FRONT TO START ACCELERATING ALSO WITH
IT PROGGED TO FINALLY CLEAR THE NORTHWEST IN COUNTIES OF THE
FORECAST AREA MID TO LATE EVENING.
ISOLATED SMALL SHOWERS CONTINUED SOUTHEAST OF A KOUTS TO MOROCCO TO
WATSEKA TO PAXTON LINE AND EXPECT THESE NUISANCE SHOWERS TO PERSIST
INTO THIS EVENING UNTIL THE UPPER TROUGH AND THE COLD FRONT START
PUSHING A BIT FURTHER EASTWARD. THE CONTINUED PROGRESSION OF THE
UPPER TROUGH TONIGHT WILL CLEAR OUT THE REMAINING STRATOCUMULUS
ACROSS THE FAR SOUTHEASTERN PORTION OF THE FORECAST AREA AND ALSO
LEAD TO THE CONTINUED THINNING OF THE CIRRUS ASSOCIATED WITH THE
STRONG UPPER JET UP THE FRONT SIDE OF THE UPPER TROUGH AS IT MOVES
EASTWARD FROM ITS CURRENT OVERHEAD LOCATION.
AS THE CORE OF THE VERY COOL AIR SETTLED OVER THE UPPER MIDWEST
TODAY IT BROUGHT A BROKEN DECK OF STRATOCUMULUS SOUTHEASTWARD WITH IT
AND HAD REACHED SOUTHEASTERN WI AND EAST CENTRAL IA AT MID
AFTERNOON. THE COOL AIR WILL SPREAD ACROSS WI...NORTHERN IL AND
NORTHWESTERN IN TONIGHT THOUGH THE CORE OF THE COLD AIR WILL PUSH
MORE EASTWARD INTO THE GREAT LAKES AS THE UPPER TROUGH ACCELERATES
EASTWARD TONIGHT. STILL...EXPECT TO SEE SOME OF THIS STRATOCUMULUS
OVERSPREAD THE FORECAST AREA LATE TONIGHT.
THE WEEKEND AND EARLY NEXT WEEK WILL BE DOMINATED BY COOL HIGH
PRESSURE AS IT GRADUALLY BUILDS OUT OF CENTRAL CANADA AND OVER THE
GREAT LAKES...AND THE UPPER RIDGE...CURRENTLY EXTENDING NORTHWARD
OVER THE CENTRAL ROCKIES ALL THE WAY UP ACROSS THE NORTHWEST..AS IT
GRADUALLY PROGRESSES EASTWARD ACROSS THE PLAINS TO THE GREAT
LAKES...MS VALLEY AND OH VALLEY.
BY 24.12Z...TUESDAY MORNING...THE MODELS HAVE STARTED TO DEVIATE ON
HOW STRONG AND FAST THE UPPER LOW CURRENTLY OVER THE EASTERN PACIFIC
IS AFTER COMING ASHORE AND TRACKING NORTHEASTWARD ACROSS THE
ROCKIES AND PLAINS. WHILE CONSISTENT WITH ITS PREVIOUS RUN THE ECMWF
IS MUCH STRONGER/DEEPER...AND AS A RESULT SLOWER...WITH THE
SYSTEM AS IT MOVES ACROSS THE MID AND UPPER MS VALLEY AND THE UPPER
MIDWEST. BOTTOM LINE IS THAT EVEN IF THIS STRONGER SOLUTION VERIFIES
THE SYSTEM WILL HAVE LITTLE IF ANY MOISTURE TO WORK WITH AS THE
LARGE SURFACE ANTICYCLONE TO THE EAST CONTINUES TO FEED DRY AIR
WESTWARD AND NORTHWESTWARD TO THE AREA.
WITH SOLUTIONS BY DAY 7...FRIDAY THE 27TH...MODELS VARY
SIGNIFICANTLY ON PLACEMENT OF AND UPPER LOW/TROUGH FROM CENTRAL
CANADA SOUTHWESTWARD ACROSS THE ROCKIES. CONSENSUS FORECAST BRINGS A
CHANCE OF RAIN TO THE REGION BY THEN THOUGH GIVEN LOW CONFIDENCE IN
MODEL SOLUTIONS HAVE ONLY LOW END CHANCE POPS IN THE FORECAST.
TEMPERATURES WILL RUN BELOW NORMALS THROUGH THE EARLY PART OF THE
WORK WEEK BEFORE MODERATION TO AROUND NORMAL TUESDAY AND THEN
WARMING TO WELL ABOVE NORMALS BY LATER IN THE WORK WEEK STRONG
SOUTH-SOUTHWEST LOW LEVEL FLOW SPREADS FROM THE SOUTHERN PLAINS TO
THE UPPER MIDWEST AND WESTERN GREAT LAKES.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* WEST WINDS ARND 10-14KT WITH GUSTS ARND 16-19KT THRU 00Z.
* WINDS SLOWLY TURNING NW/N AFT 23Z.
BEACHLER
//DISCUSSION...UPDATED 18Z...
FRONTAL BOUNDARY STRETCHES FROM GYY SOUTH THROUGH IKK AT 18Z.
WIND SHIFT TO THE WEST BEHIND THIS BNDRY. VISIBLE IMAGERY
CONTINUES TO INDICATE CONSIDERABLE CLOUDS WITH CIGS SLOW TO
IMPROVE...HOWEVER THEY HAVE COME UP TO ARND 1800-2000FT AGL. SKIES
ARE THINNING FURTHER BEHIND THE BOUNDARY...AND EXPECT THAT WITH
ADDTL HEATING THIS WILL ALLOW INCREASED WIND SPEEDS/GUSTS TO
20-24KT AND WILL HELP TO LIFT CIGS FURTHER. EXPECT CLOUDS TO
LINGER ARND 3-4KFT AGL THRU SUNSET THEN SLOWLY ERODE AFT 03Z. BY
08-10Z SKIES SHOULD ALMOST BECOME CLEAR WITH JUST A CIRRUS SHIELD
OVERHEAD. WINDS WILL CONTINUE TO TURN NORTH/NORTHWEST. AFT 16Z SAT
WINDS WILL BEGIN TO INCREASE YET AGAIN FROM THE NORTH/NORTHWEST
WITH GUSTS IN THE MID TO UPPER TEENS THRU MUCH OF MIDDAY AND
AFTERNOON HOURS. A SCT DECK OF CLOUDS SHOULD DEVELOP BY 18Z AND
MAY FOR A PERIOD OF TIME BECOME BKN EARLY IN THE AFTN. OTHERWISE
EXPECT IT TO REMAIN SCT WITH BASES ARND 3KFT AGL.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE IN CIGS SLOWLY LIFTING THROUGHOUT THE LATE AFTN/EVE.
* HIGH CONFIDENCE IN WIND DIR/SPEED/GUSTS.
* MEDIUM/HIGH CONFIDENCE IN TIMING OF WINDS TURNING NW/N.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
* SATURDAY NIGHT...MVFR CIGS POSSIBLE.
* SUNDAY THROUGH THURSDAY...DRY/VFR.
&&
.MARINE...
322 PM CDT
A STRONG COLD FRONT CLEARING THE LAKE LATE THIS AFTERNOON WILL
RESULT IN A PERIOD OF NORTH/NORTHWEST WINDS TO 25 KT INTO SATURDAY
AFTERNOON. SUPPORT IS NOT AS STRONG FOR 30 KT WINDS THIS
EVENING/TONIGHT...BUT OCCASIONAL 30 KT GUSTS REMAIN
POSSIBLE...ESPECIALLY ON THE SOUTH HALF THROUGH LATE TONIGHT. AN
UPPER TROUGH PASSAGE OVER THE NORTHERN LAKES REGION BY EARLY
SATURDAY EVENING WILL RESULT IN A SURGE OF VERY COLD AIR FOR
SEPTEMBER WITH 4000 FT TEMPS DIPPING BELOW 0C OVER THE NORTH HALF
OF LAKE MICHIGAN. THEREFORE...DESPITE HIGH PRESSURE BUILDING IN
FROM THE NORTH...HAVE INCREASED WINDS ON THE NORTH HALF TO 30 KT
FOR A PERIOD SATURDAY EVENING. HAVE SOME CONCERN THAT THE MODEL
GUIDANCE IS UNDERDOING WINDS A BIT AND EVEN A FEW GALE FORCE GUSTS
ARE POSSIBLE. THE COLD SURGE WILL NOT MAKE IT ALL THE WAY DOWN THE
LAKE...BUT WINDS SHOULD STILL REMAIN ELEVATED IN THE 15 TO 25 KT
RANGE ON THE SOUTH HALF SATURDAY NIGHT. HIGH PRESSURE WILL BUILD
OVER THE LAKE BY SUNDAY AFTERNOON...CAUSING WINDS TO DIMINISH.
HIGH PRESSURE WILL THEN SLIDE SLOWLY EASTWARD THROUGH MID NEXT
WEEK...RESULTING IN A PROLONGED PERIOD OF MODEST SOUTHERLY FLOW.
HAVE ISSUED A SMALL CRAFT ADVISORY FROM GARY TO MICHIGAN CITY LATE
TONIGHT THROUGH LATE SATURDAY NIGHT PRIMARILY FOR WAVES BUILDING TO
UP TO 6 FT BEFORE SUBSIDING BY EARLY SUNDAY.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM SATURDAY TO 4 AM
SUNDAY.
LM...SMALL CRAFT ADVISORY...LMZ744-LMZ745...4 AM SATURDAY TO 4 AM
SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 20, 10:24 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1024 AM CDT FRI SEP 20 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 211530- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1024 AM CDT FRI SEP 20 2013 /1124 AM EDT FRI SEP 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH WAVES AND/OR STRONG WINDS WILL CREATE HAZARDOUS SWIMMING CONDITIONS AT BEACHES ALONG THE INDIANA SHORE OF LAKE MICHIGAN THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-211530- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1024 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH WAVES WILL LIKELY PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON THE INDIANA WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH WAVES MAY PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON THE INDIANA WATERS THROUGH SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211530- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1024 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO DISCLAIMER: NWS FACEBOOK...TWITTER AND YOUTUBE SITES ARE NOT CONSIDERED OFFICIAL MEANS OF DISSEMINATING WEATHER INFORMATION AND SHOULD NOT BE COUNTED ON AS SUCH. OFFICIAL NWS.NOAA.GOV WEB SITES ARE MOST RELIABLE IN PROVIDING TIMELY DELIVERY OF DATA AND PRODUCTS BUT EVEN THESE SOURCES CANNOT BE GUARANTEED DUE TO THE NATURE OF THE INTERNET.
In the hours before
Local storm report, Sep 20, 9:59 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 E WADENA 40.69N 87.22W
09/19/2013 E1.50 INCH BENTON IN EMERGENCY MNGR
TIME AND EXACT LOCATION FROM RADAR.
&&
MDBLocal storm report, Sep 20, 11:17 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG WADENA 40.69N 87.28W
09/19/2013 BENTON IN EMERGENCY MNGR
CROPS FLATTENED BETWEEN 400N AND 600N NEAR WADENA.
ESTIMATED 50 TO 60 MPH WINDS. TIME ESTIMATED BY RADAR.
&&
MDBLocal storm report, Sep 20, 3:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL KENTLAND 40.77N 87.45W
09/19/2013 E1.75 INCH NEWTON IN PUBLIC
&&
IZZINearby
Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.